Alert archive / New Mexico / Areal Flood Advisories in 2011

Areal Flood Advisory 310, NWS Albuquerque, NM

August 24, 2011Bernalillo County, New Mexico

NWS Albuquerque, NM issued this areal flood advisory at Aug 24, 2011, 2:13 PM MDT for Bernalillo County, New Mexico. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2011, 2:13 PM MDT (20:13 UTC)
Expired
Aug 24, 2011, 4:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 26 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
2649 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WGUS85 KABQ 242013
FLSABQ

FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT WED AUG 24 2011

NMC001-242215-
/O.NEW.KABQ.FA.Y.0310.110824T2013Z-110824T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
213 PM MDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  EASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 415 PM MDT

* AT 212 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
 HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS IN AND AROUND ALBUQUERQUE.
  THE STORMS WERE DRIFTING SLOWLY TO THE WEST. SEVERAL LOCATIONS IN
  THE METRO AREA COULD RECEIVE UP TO ONE INCH OF RAIN THROUGH 4 PM. 

* HEAVY WATER PONDING OR CURB FULL WATER LEVELS ARE EXPECTED IN CITY
  STREETS...ROAD INTERSECTIONS AND SOME RESIDENTIAL AREAS. DRAINAGE
  CHANNELS WILL BE DANGEROUS WITH FAST FLOWS AND HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3522 10663 3521 10626 3500 10626 3495 10691

$$

40

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Aug 24, 3:15 AM MDT, 10 hours 58 minutes earlier.

Area forecast discussion, Aug 24, 3:15 AM MDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 AM MDT WED AUG 24 2011

.DISCUSSION...
UPPER HIGH CURRENTLY POSITIONED OVER THE CENTRAL PARTS OF THE CWFA
WILL TAKE A TOUR OF NRN NEW MEXICO OVER THE NEXT SEVERAL DAYS...AND
THIS SHOULD LEND ITSELF TO BETTER CHANCES FOR QPF. OVERNIGHT STORMS
APPEAR TO REMAIN SOUTH OF THE FORECAST AREA...THOUGH A BATCH OF MID-
LEVEL CLOUDS ARE MEANDERING THROUGH THE HEART OF THE REGION. EXPECT
THE MAJORITY OF THE CLOUD COVER TO ERODE BY MID/LATE MORNING. THIS
SHOULD LEAD TO MAXIMUM ISOLATION BY EARLY AFTERNOON. THE UPPER HIGH
IS EXPECTED TO DRIFT NORTH TOWARD THE SOUTH CENTRAL COLORADO BORDER.
LOW LEVEL FLOW WILL BECOME A BIT MORE ORGANIZED OUT OF THE EAST...
THOUGH WILL NOT LIKELY BRING APPRECIABLE MOISTURE ADVECTION. THE 00Z
KABQ SOUNDING INDICATED PRECIPITABLE WATER VALUES SLIGHTLY ABOVE THE
SEASONAL NORM. WITH A SLIGHT REDUCTION IN THE HIGH/S INFLUENCE AND
PLENTY OF JUICE...EXPECT AN UPTICK IN CONVECTION. STORM MOVEMENT IS
EXPECTED TO BE WLY WITH THE SLOWER STORMS FOCUSED OVER THE NRN HIGH
TERRAIN...LEADING TO A THREAT FOR HEAVY RAINFALL AND POTENTIAL BURN
SCAR FLASH FLOODING. HIGH TEMPERATURES WILL BE SIMILAR TO TUESDAY...
WITH NEAR TO RECORD BREAKING HEAT EXPECTED. WILL HIGHLIGHT THIS IN
THE GRAPHICAST AND SEND A PUBLIC INFORMATION STATEMENT THIS MORNING
TO ACCOUNT FOR RECORDS THAT FELL ON TUESDAY.

THE UPR HIGH WILL MIGRATE INTO SOUTHEAST CO/NORTHEAST NM FOR THUR...
CONTINUING TO KEEP THE PRIMARY FOCUS FOR STORMS ALONG/WEST OF THE
CENTRAL MTS. SHORT RANGE MODELS INDICATE SOME MOISTURE ADVECTION
ACROSS THE SC/SE PARTS OF THE FORECAST AREA AND HAVE OPTED TO BOOST
POPS ACCORDINGLY IN THESE AREAS. STORM MOTION WILL BE SIMILAR TO THE
PREVIOUS DAY/S CROP OF STORMS...EAST TO WEST ALONG/E OF THE CENTRAL
MOUNTAIN CHAIN WITH A MORE NWLY COMPONENT ALONG/W OF THE CONTINENTAL
DIVIDE.

MODELS START TO DIVERGE ON THE PLACEMENT OF THE UPPER HIGH ON THE
ORDER OF 150-200 MILES ALONG THE CO BORDER FRI. THE ECMWF/GFS40 ARE
IN THE CAMP OF NE NM WHILE THE NAM/SREF ARE CLOSER TOWARD THE FOUR
CORNERS REGION. NEVERTHELESS...THE OVERALL THREAT FOR PRECIPITATION
WILL NOT CHANGE FOR EITHER SOLUTION...WITH THE BEST CHANCES ALONG/W
OF THE CENTRAL MOUNTAINS. PRIMARY DIFFERENCE WILL BE A DRIER SLUG OF
MID-LEVEL AIR MOVING INTO THE EC/SE PLAINS...RETARDING THE BRIEF QPF
THREAT EXPECTED THE PREVIOUS DAY.

BY THE WEEKEND...THE ECMWF/GFS40 ARE PRETTY BULLISH ON SLIDING THE
UPR HIGH TOWARD CENTRAL ARIZONA. THIS WILL LIKELY OPEN THE DOOR FOR
A FAIRLY STOUT COLD FRONT TO SLIDE THROUGH THE ERN PLAINS OF NM. IF
THIS MATERIALIZES...THEN THE ERN PORTIONS OF THE STATE MAY ENJOY A
24-36 HR BOUT OF UNSETTLED WEATHER BEFORE THE UPR HIGH PAYS A VISIT
TO THE SRN PORTIONS OF NEW MEXICO. DPORTER

&&

.AVIATION...
WITH THE MID LEVEL HIGH PRESSURE CENTER GRADUALLY SHIFTING EWD ALONG
THE CO BORDER TODAY...E TO W AND SE TO NW FLOW WILL STRENGTHEN OVER
NM. THIS WILL ALLOW BETTER MOISTURE INTO THE STATE WITH A RESULTING
UPTICK IN TSRA/SHRA COVERAGE DURG THE AFTN/EVE TODAY AND THURS. A
WEAK BACK DOOR COOL FRONT SHOULD ALSO SAG INTO THE PLAINS THIS AFTN/
EVE...MAKING IT HARD TO RULE OUT TS ANYWHERE. THE BEST COVERAGE OF
SCT TS TODAY AND THURS WILL BE FROM THE E SLOPES OF THE CNTRL MTN
CHAIN WESTWARD...WITH ONLY ISOLD ACTIVITY FARTHER E. WET MICROBURSTS
WILL BE CAPABLE OF PRODUCING LCL G25-45KT. RAIN WILL ALSO RESULT IN
MTN OBSC AT TIMES...AND BRIEF PERIODS OF MVFR CONDS. CB IN TAFS
INDICATES A SMALL PROBABILITY OF TS ON AIRFIELD AND/OR UNCERTAINTY
ABOUT THE TIMING OF TS DEVELOPMENT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.FIRE WEATHER...
THE 500 MB HIGH PRESSURE CENTER WILL SHIFT GRADUALLY EASTWARD ALONG
THE NM/CO BOARDER TODAY...THEN LINGER NEAR THE OK PANHANDLE THURSDAY
AND FRIDAY. GFS AND ECMWF NOW AGREE IT WILL THEN TRACK WESTWARD OVER
CENTRAL NM SATURDAY...THEN SPEND SUNDAY AND MONDAY NEAR NEW MEXICOS
SW BORDER WITH AZ. AS A RESULT OF THE HIGH BEING SO CLOSE TO NM HIGH
TEMPERATURES WILL VARY FROM A FEW TO AS MUCH AS 12 DEGREES ABOVE
NORMAL THROUGH SATURDAY. AMPLE MOISTURE WILL BE TRAPPED UNDER THE
RIDGE TO KEEP MINIMUM HUMIDITIES ABOVE CRITICAL THRESHOLDS...WHILE
OVERNIGHT RECOVERIES VARY FROM GOOD TO EXCELLENT.

A WEAK BACK DOOR COOL FRONT WILL SAG INTO THE PLAINS THIS AFTERNOON
AND EVENING BEFORE THE UPPER HIGH CAN REACH THE OK PANHANDLE. THE
FRONT WILL INJECT SOME LOW LEVEL MOISTURE AND BROADER SCALE
EASTERLIES...THEN SOUTHEASTERLIES...ON THE SOUTH SIDE OF THE HIGH
WILL ALSO ENABLE HUMIDITIES TO COME UP FOR THE REMAINDER OF THE WORK
WEEK.  AN UPTICK IN SHOWERS AND THUNDERSTORMS WILL RESULT...WITH
MAINLY SCATTERED CELLS RETURNING EACH AFTERNOON AND EVENING FROM THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD.  WITH THE FRONT
IN THE AREA TODAY...THE PLAINS SHOULD ALSO SEE ISOLATED
THUNDERSTORMS...BUT THURSDAY AND FRIDAY IT WILL BE HARD FOR CELLS
ALONG THE TX BORDER TO OVERCOME THE CAPPING MID LEVEL INVERSION
ASSOCIATED WITH THE HIGH PRESSURE CORE.

LOOK FOR A DOWNTICK IN PRECIPITATION COVERAGE SATURDAY AS THE HIGH
MOVES WESTWARD OVER THE STATE. TEMPERATURES SHOULD NUDGE UPWARD.
HOWEVER...A STOUT UPPER TROUGH WILL EJECT SOUTHEASTWARD FROM THE
NORTHERN AND CENTRAL ROCKIES INTO THE GREAT PLAINS SUNDAY...SENDING
A STRONGER AND WETTER BACK DOOR COLD FRONT INTO NM. SCATTERED
THUNDERSTORMS MAY BREAK OUT ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN SUNDAY AFTERNOON AND EVENING. THE FRONT MAY THEN PUSH ALL OF
THE WAY INTO ARIZONA ON MONDAY...ALLOWING NM HIGH TEMPERATURES TO
APPROACH NORMAL FOR A CHANGE. WATCH FOR A STIFF EAST CANYON WIND IN
THE RIO GRANDE VALLEY SUNDAY NIGHT...THEN BETTER COVERAGE OF
THUNDERSTORMS MAINLY WEST OF THE RIO GRANDE MONDAY. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  97  65  95  64 /  20  20  30  40
DULCE...........................  91  52  89  52 /  30  30  40  40
CUBA............................  88  57  86  55 /  30  30  30  30
GALLUP..........................  90  57  88  56 /  40  30  40  30
EL MORRO........................  84  54  82  52 /  40  40  30  30
GRANTS..........................  91  57  88  55 /  30  30  30  30
QUEMADO.........................  85  56  82  54 /  40  40  30  30
GLENWOOD........................  94  63  91  62 /  40  40  30  20
CHAMA...........................  82  50  81  50 /  50  50  50  50
LOS ALAMOS......................  84  61  83  60 /  40  40  30  30
PECOS...........................  85  57  83  56 /  40  30  30  30
CERRO/QUESTA....................  84  52  84  52 /  30  30  30  30
RED RIVER.......................  76  48  75  46 /  30  30  40  30
ANGEL FIRE......................  78  46  77  45 /  30  30  30  30
TAOS............................  90  55  88  54 /  30  30  30  30
MORA............................  82  53  80  52 /  40  30  30  30
ESPANOLA........................  92  60  91  59 /  30  30  30  30
SANTA FE........................  88  59  86  59 /  30  30  30  30
SANTA FE AIRPORT................  91  61  90  60 /  30  30  30  30
ALBUQUERQUE FOOTHILLS...........  95  65  93  65 /  30  30  20  20
ALBUQUERQUE HEIGHTS.............  96  69  94  68 /  30  40  20  20
ALBUQUERQUE VALLEY..............  97  64  95  63 /  30  30  20  20
ALBUQUERQUE WEST MESA...........  96  65  95  64 /  30  30  20  20
LOS LUNAS.......................  96  65  94  63 /  30  40  20  20
RIO RANCHO......................  97  63  95  65 /  30  30  20  20
SOCORRO.........................  96  66  94  64 /  30  30  20  20
SANDIA PARK/CEDAR CREST.........  94  60  92  59 /  40  40  30  30
TIJERAS.........................  94  60  91  59 /  40  40  30  20
MORIARTY/ESTANCIA...............  90  57  88  56 /  40  40  20  30
CLINES CORNERS..................  87  60  86  59 /  30  30  20  20
GRAN QUIVIRA....................  91  62  89  60 /  30  40  20  20
CARRIZOZO.......................  95  65  93  63 /  20  20  20  20
RUIDOSO.........................  84  58  82  57 /  20  20  30  20
CAPULIN.........................  90  59  89  58 /  20  10  10  10
RATON...........................  96  60  95  59 /  20  20  10  10
SPRINGER........................  94  60  93  60 /  20  20  10  10
LAS VEGAS.......................  87  57  86  57 /  30  30  20  20
CLAYTON.........................  96  66  95  66 /  10  10   0   5
ROY.............................  92  63  91  62 /  20  20  10  10
CONCHAS.........................  96  69  96  69 /  10  10  10  10
SANTA ROSA......................  98  69  97  67 /  20  20  10  10
TUCUMCARI....................... 101  70 100  69 /  10  10   5   5
CLOVIS..........................  96  70  96  68 /  10  10  10   5
PORTALES........................  97  70  96  68 /  10  10  10   5
FORT SUMNER..................... 100  70  99  69 /  10  20  10  10
ROSWELL......................... 100  72  99  71 /  10  10  20  10
PICACHO.........................  97  65  95  63 /  10  20  20  20
ELK.............................  91  61  89  59 /  10  20  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46/44
Hazardous weather outlook, Aug 24, 5:51 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT WED AUG 24 2011

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

RAINFALL FROM SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING
OVER WESTERN AND CENTRAL NEW MEXICO COULD LEAD TO LOCALIZED AREAS
OF MINOR FLOODING...WITH REMOTE SPOTS...SUCH AS RECENT BURN SCARS...
POTENTIALLY EXPERIENCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAINFALL FROM SLOW MOVING THUNDERSTORMS EACH AFTERNOON AND EVENING
MAY LEAD TO LOCALIZED AREAS OF MINOR FLOODING...WITH REMOTE SPOTS...
SUCH AS RECENT BURN SCARS...POTENTIALLY EXPERIENCING FLASH FLOODING.
THE PRIMARY THREAT THROUGH FRIDAY WILL BE ACROSS WESTERN NEW MEXICO.
A BACKDOOR COLD FRONT MOVING INTO THE EASTERN PLAINS MAY ENHANCE THE
HEAVY RAIN THREAT SUNDAY AND POSSIBLY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE STRONGLY ENCOURAGED TO CONTACT LOCAL LAW ENFORCEMENT
AND THE NATIONAL WEATHER SERVICE TO REPORT MINOR OR FLASH FLOODING.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:27 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Aug 24, 1:07 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance113 min
Aug 24, 1:42 PM MDTFlash Flood WarningABQRio Arriba, Sandoval93 min
Aug 24, 2:19 PM MDTFlash Flood WarningABQLos Alamos, Sandoval86 min
Aug 24, 2:24 PM MDTAreal Flood AdvisoryABQCatron111 min
Aug 24, 2:39 PM MDTFlash Flood WarningABQBernalillo81 min
Aug 24, 3:08 PM MDTAreal Flood AdvisoryABQSanta Fe112 min
Aug 24, 3:09 PM MDTAreal Flood AdvisoryABQSocorro111 min
Aug 24, 3:22 PM MDTAreal Flood AdvisoryABQValencia113 min
Aug 24, 4:03 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia117 min
Aug 24, 4:19 PM MDTAreal Flood AdvisoryABQCatron116 min
Aug 24, 4:37 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance113 min
Aug 24, 4:41 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Aug 24, 4:54 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia111 min
Aug 24, 5:15 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr
Aug 24, 5:44 PM MDTAreal Flood AdvisoryABQCibola, McKinley2 hr

Nearby

Areal Flood Advisories in New Mexico, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.